Alert archive / Tennessee / River Flood Warnings in 2013
River Flood Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Apr 27, 2013, 1:47 PM CDT for Davidson County, Tennessee. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2013, 1:47 PM CDT (18:47 UTC)
- Expired
- Apr 27, 2013, 2:49 PM CDT
- In force
- 62 min
- Issued by
- NWS Nashville, TN
- Flood severity
- Minor
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek near Nolensville (NLVT1).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Apr 27, 1:01 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 27, 1:01 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 101 PM CDT SAT APR 27 2013 .DISCUSSION... ...COULD BE A STORMY NIGHT IN MIDDLE TENNESSEE WITH A FEW SEVERE POSSIBLE... SURFACE LOW CENTERED OVER WESTERN ARKANSAS AT EARLY AFTERNOON FORECAST TO MOVE ALONG THE MISSISSIPPI RIVER NEAR MEMPHIS BY 23Z AS DEEPENING UPPER TROUGH SWINGS INTO NORTH CENTRAL MISSOURI AT THAT TIME. WARM FRONT STRETCHES EAST FROM LOW CENTER INTO NORTHERN MISSISSIPPI TO JUST SOUTH OF MEMPHIS...AND WILL LIFT NORTHWARD INTO MIDDLE TENNESSEE THIS EVENING. WE ARE CURRENTLY SEEING SOME SCATTERED CONVECTION BEGINNING TO FIRE DOWN THROUGH NORTH MISSISSIPPI AT THIS TIME GENERALLY IN A SUNLIT AREA WITH 70 DEGREE TEMPS AND 60 DEGREE DEWPOINTS. AM EXPECTING AIR MASS TO DESTABILIZE AS WE GO THROUGH THE LATE AFTERNOON AND INTO THE EVENING BASICALLY ALONG AND SOUTH OF WARM FRONT WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS REDEVELOPING OVER WESTERN AREAS AND BECOME MORE NUMEROUS AS THEY MOVE EASTWARD DURING THE LATE AFTERNOON AND EVENING. AFTER 00Z WE MAY EVEN SEE A LINE OF STRONG TO SEVERE STORMS DEVELOP IN WESTERN MIDDLE TENNESSEE AND EXTEND DOWN THROUGH THE MEMPHIS AREA AND MOVE EASTWARD ACROSS MIDDLE TENNESSEE DURING THE MID EVENING HOURS. THIS SYSTEM IS NOT IN ANY HURRY TO EXIT SO EXPECT SHOWERS AND STORMS EVEN AFTER MIDNIGHT...ESPECIALLY EASTERN AREAS AND PLATEAU WITH SHOWERS CONTINUING SUNDAY ESPECIALLY EASTERN AREAS. RAIN FINALLY EXITS EARLY SUNDAY EVENING BUT THERE IS A CHANCE FOR SHOWERS ALONG THE PLATEAU ON MONDAY. WENT PRETTY MUCH WITH THE WEATHER PREDICTION CENTERS GUIDANCE IN THE LONGER TERM AS MODELS CANT SEEM TO FIGURE OUT JUST WHERE THE DEEP UPPER LOW IS GOING END UP. THEREFORE I HAVE LOW CONFIDENCE IN LONG TERM FORECAST AND HAVE DECIDED TO CONCENTRATE MORE ON THE SHORTER TERM. BOYD && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 73 52 75 / 80 50 10 10 CLARKSVILLE 57 71 48 77 / 80 40 05 05 CROSSVILLE 56 69 51 70 / 80 70 30 20 COLUMBIA 60 74 53 76 / 80 50 10 10 LAWRENCEBURG 59 73 52 77 / 80 50 20 10 WAVERLY 58 71 49 77 / 80 40 0 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Apr 27, 5:02 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SAT APR 27 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-281015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 502 AM CDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE TENNESSEE...GENERALLY ALONG AND SOUTH OF A LINE FROM DOVER TO PULASKI. WIDESPREAD LIGHT TO MODERATE RAIN WITH A FEW THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING BEFORE DIMINISHING IN THE AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON INTO TONIGHT AND SPREAD ACROSS MIDDLE TENNESSEE AS A SURFACE LOW TRACKS TO THE NORTH OF THE REGION. CONDITIONS APPEAR FAVORABLE FOR A FEW STORMS TO BE SEVERE IN THE SLIGHT RISK AREA...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT BUT THE THREAT APPEARS LOW. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE WITH THUNDERSTORM ACTIVITY LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY BEFORE DIMINISHING BY SUNDAY NIGHT. TOTAL RAINFALL AMOUNTS FROM TODAY THROUGH SUNDAY WILL RANGE FROM 1 TO 2 INCHES NORTH OF I-40 TO 2 TO 3 INCHES SOUTH OF I-40. SOME LOCATIONS MAY RECEIVE UP TO 4 INCHES OF RAINFALL...WHICH MAY RESULT IN SOME LOCALIZED FLOODING. SOME SECONDARY RIVERS ACROSS MIDDLE TENNESSEE MAY RISE INTO ACTION STAGE...INCLUDING THE DUCK AND BUFFALO RIVERS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED SATURDAY AFTERNOON INTO SATURDAY NIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Local storm report, Apr 27, 1:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
122 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLOOD 1 E LA VERGNE 36.00N 86.56W
04/27/2013 RUTHERFORD TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTS HOME INUNDATED BY WATERS FROM
MILL CREEK. FAMILY HAS EVACUATED THE HOME AT 166B DEER
DRIVE. OTHER HOMES IN THE VICINITY OF DEER DRIVE...
TAYLOR DRIVE... AND APPLE DRIVE ARE ALSO REPORTING WATER
ENCROACHING ON HOMES. WATER WAS RECEDING AT TIME OF
REPORT.
&&
EVENT NUMBER OHX1300353
TB12Local storm report, Apr 27, 1:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 3 SSW ANTIOCH 36.02N 86.69W
04/27/2013 DAVIDSON TN FACEBOOK
RECEIVED A PHOTO OF FLOODING OCCURING ALONG MILL CREEK
AT CULBERTSON ROAD. THE ROAD WAS IMPASSABLE AT 1PM.
&&
EVENT NUMBER OHX1300354
TB12Local storm report, Apr 27, 1:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
146 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM FLOOD 2 WSW ANTIOCH 36.05N 86.70W
04/27/2013 DAVIDSON TN TWITTER
FIELDS AT LIGHTHOUSE CHRISTIAN BALL PARK AS WELL AS THE
FAMILY FUN CENTER NEAR OLD HICKORY BLVD AND BELL ROAD.
&&
EVENT NUMBER OHX1300355
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:38 PM CDT | River Flood Advisory | OHX | Davidson | 6 hr |
| Apr 27, 12:56 PM CDT | River Flood Advisory | OHX | Davidson | 7 hr |
| Apr 27, 12:56 PM CDT | River Flood Advisory | OHX | Davidson | 7 hr |
| Apr 27, 1:13 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 3 hr |
| Apr 27, 3:06 PM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 19 hr |
| Apr 27, 4:04 PM CDT | River Flood Advisory | OHX | Hickman | 9 hr |
| Apr 27, 5:54 PM CDT | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys, Montgomery, Stewart | 6 hr |
| Apr 27, 6:19 PM CDT | Special Weather Statement | OHX | Benton | 26 min |
| Apr 27, 6:49 PM CDT | Special Weather Statement | OHX | Houston | 41 min |
| Apr 27, 6:52 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 23 min |
Nearby
River Flood Warnings in Tennessee, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.